Acute myocardial infarction in a 24 year-old man possibly associated with sibutramine use.


Eroglu E. , Gemici G., Bayrak F. , Kalkan A. K. , Degertekin M.

International journal of cardiology, vol.137, no.2, 2009 (Journal Indexed in SCI Expanded) identifier identifier identifier

  • Publication Type: Article / Letter
  • Volume: 137 Issue: 2
  • Publication Date: 2009
  • Doi Number: 10.1016/j.ijcard.2008.06.017
  • Title of Journal : International journal of cardiology

Abstract

Sibutramine is an anti-obesity drug, which acts by inhibiting neuronal re-uptake of noradrenaline and serotonin. Although the most frequently seen effect of sibutramine on cardiovascular system is an increase in blood pressure and pulse rate, rare but severe side effects such as sibutramine-induced ventricular arrhythmias, heart failure and cardiovascular disease-related death are also reported. We describe a 24 year-old man with low atherosclerotic risk profile who had acute myocardial infarction possibly associated with sibutramine use. (C) 2008 Elsevier Ireland Ltd. All rights reserved.